Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Fort Worth, TX

February 16, 2001Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Feb 16, 2001, 2:55 AM CST for Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 16, 2001, 2:55 AM CST (08:55 UTC)
Expired
Feb 16, 2001, 6:00 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 56 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
417 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 160858
FFWFTW
TXC367-161200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
255 AM CST FRI FEB 16 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 AM CST.

* AT 250 AM...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING   
  ON FARM TO MARKET ROAD 52 NEAR WHITT. 

DOPPLER RADAR ESTIMATES THAT BETWEEN TWO AND THREE INCHES OF RAIN 
HAVE FALLEN IN THE WESTERN PART OF THE COUNTY SINCE 2 AM.  SHOWERS 
AND THUNDERSTORMS WILL CONTINUE OVER THIS AREA THROUGH 4 AM...AND 
MORE FLOODING PROBLEMS ARE LIKELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3294 9799 3259 9799 32h63 9761 3296 9759

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 7:00 PM CST, 7 hours 55 minutes earlier.

Area forecast discussion, Feb 15, 7:00 PM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CST THU FEB 15 2001

SATELLITE IMAGERY INDICATES THAT THE UPPER LOW IS OVER NEW MEXICO...
NORTH OF EL PASO EARLY THIS EVENING. THIS SYSTEM IS PROGGED TO MOVE
INTO TEXAS OVERNIGHT. WITH A NEAR SATURATED GROUND ACROSS NORTH
CENTRAL AND NORTHEAST PARTS OF NORTH TEXAS...AM CONCERNED ABOUT THE
POSSIBILITY OF FLOODING.  THE ETA INDICATES THAT THERE WILL CONTINUE
TO BE STRONG INSENTROPIC UPGLIDE OVER THIS REGION.  THIS ALONG WITH
THE APPROACHING SHORTWAVE...PROMPTS THE ISSUANCE OF A FLASH FLOOD
WATCH ALONG AND EAST OF A BOWIE...TO MERIDIAN...TO LAMPASAS LINE.
TEMPERATURES WILL FALL TO AROUND FREEZING ACROSS THE EXTREME
NORTHWESTERN COUNTIES...WILL CONTINUE TO MONITOR THE AREA NORTHWEST
OF A GRAHAM...TO SHERMAN LINE FOR FREEZING RAIN.  #58

...524 PM CST THU FEB 15 2001 AVIATION DISCUSSION...
IFR TO PREVAIL THROUGH 10Z AS ISENTROPIC LIFT AND MAIN H5 VORT
CONTINUES TO BRING PVA INTO THE REGION. CIGS AND VISIBILITIES WILL
BOUNCE AROUND IN AND OUT OF RAINFALL FROM 4 MILES TO 1 MILE OR
LESS. SOME THUNDER WILL ALSO CONTINUE AS MAX LIFT MOVES ACROSS N
TEXAS OVERNIGHT. SHOULD GO TO MVFR AND THEN VFR AFTER 10Z AS UPPER
LOW FINALLY EJECTS EAST OF N TEXAS.

...PUBLIC FORECAST DISCUSSION...
NEXT 12 HOURS LOOKS LIKE THE MOST ACTIVE WEATHER FOR THE NEXT 7 DAYS.
COLD FRONT CURRENTLY SLIDING THROUGH THE SOUTHERN SECTIONS OF THE
CWA.  FAIRLY MOIST SOUTHERLY FLOW OVER THE FRONT WILL CONTINUE TO
PRODUCE WIDESPREAD RAIN TONIGHT.  ALTHOUGH INSTABILITIES NORTH OF
THE FRONT ARE MARGINAL... SHOULD CONTINUE TO SEE SOME EMBEDDED
THUNDERSTORMS.  ALONG AND SOUTH OF THE FRONT...MOISTURE AND
INSTABILITY ARE SOMEWHAT HIGHER AND SHEAR PROFILES INDICATE THAT A
FEW STORMS WHICH FORM THIS EVENING COULD REACH SEVERE LIMITS.  STILL
LOOKS LIKE THE MAIN THREAT OVERNIGHT WILL BE FROM FLASH FLOODING.
WILL ISSUE A WATCH ALONG AND SOUTH OF A CANTON...CORSICANA...WACO...
LAMPASAS LINE TONIGHT.  NORTH OF THIS BOUNDARY...RAINFALL AMOUNTS
SHOULD REMAIN LESS THAN ONE INCH TONIGHT AND WIDE-SPREAD FLASH
FLOODING IN NOT EXPECTED...HOWEVER...SATURATED GROUNDS FROM RAIN
TODAY COULD CAUSE WATER TO COLLECT IN LOW SPOTS AND FLOOD PRONE
AREAS.  DON'T EXPECT ANY FREEZING OR FROZEN PRECIP IN THE NORTHWEST
TONIGHT...HOWEVER...SOME ROADS COULD DEVELOP SOME SLICK SPOTS ON
FRIDAY MORNING AS TEMPERATURES REACH NEAR FREEZING.

UPPER LOW OVER SOUTHWEST NEW MEXICO WILL MOVE EASTWARD INTO EAST
TEXAS BY FRIDAY AFTERNOON. RAIN SHOULD END IN THE WEST BEFORE
SUNRISE FRIDAY AND ACROSS THE EASTERN SECTIONS BY MIDDAY.

EXPECT NORTH WIND TONIGHT TO INCREASE ON FRIDAY AS SURFACE HIGH
BUILDS SOUTHWARD ACROSS THE PLAINS.  SHOULD SEE WINDY CONDITIONS BY
FRIDAY AFTERNOON ONCE SKIES CLEAR.

UPPER RIDGE WILL BUILD OVER NORTH TEXAS SATURDAY AND SUNDAY AND
BRING CLEAR TO PARTLY CLOUDY SKIES AND NO RAIN.

TEMPS WILL BE TRICKY TONIGHT WITH LOWER 30S IN THE NORTHWEST AND
UPPER 40S SOUTHEAST.  HIGHS FRIDAY WILL BE COOL WITH 40S AND LOWER
50S.  SLOW WARMUP EXPECTED SATURDAY THROUGH MONDAY WITH HIGHS IN THE
UPPER 50S TO LOWER 60S AND LOWS IN THE 40S.  #79E

DFW  37/50/33/55  +300   ACT 41/53/33/59 +300

.FTW...FLASH FLOOD WATCH TONIGHT...ALONG AND EAST OF A BOWIE...
       MERIDIAN...LAMPASAS LINE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:47 AM CSTFlash Flood WarningFWDCollin, Dallas, Johnson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.